Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What is the cause of calf muscle pain when on statin?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I've had calf muscle pain for one month, which I thought was a reaction to statin, which I had in 2007. Blood test taken but no results yet. My internist said if it was the statin, it would be gone by now. He wants me to have a muscle biopsy because he thinks I have a neuromuscular disease such as, ALS,MS, MD. What do you think of my problem?
Posted Sat, 1 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 8 hours later
Brief Answer: Neuromuscular disease less likely Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms of calf pain, which has been ongoing for about one month. I agree with your internist that this pain is unrelated to statin use in 2007, as the symptoms stop within a few weeks of stopping statins. On the other hand, I also feel that a neuromuscular disease is less likely, as all these conditions would also have additional symptoms, such as muscle weakness (in all), muscle twitching (in ALS), thinning of muscles (in ALS, MD), etc. In any case, blood tests such as serum CPK would help us to exclude a muscle disease (which would be elevated in muscular dystrophy or polymyositis). EMG should also be done, which would help in excluding muscle disease or ALS. The common causes of calf pain to be excluded are calcium deficiency, clotting of blood in calf veins, etc. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor